Texas, 2008Drought in Texas, June 24 to 30, 2008
June 24 to 30, 2008 · NWS BRO · 6 events in 6 counties and zones
Severe to Extreme drought conditions were prevailed across all of Deep South Texas and the Lower Rio Grande Valley at the end of June.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe to Extreme drought conditions were prevailed across all of Deep South Texas and the Lower Rio Grande Valley at the end of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 23, 8:08 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 23, 8:08 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CDT MON JUN 23 2008
.DISCUSSION...A FEW ISOLATED THUNDERSTORMS MOVED ACROSS PORTIONS OF
THE NORTHERN COUNTIES THIS AFTERNOON PRODUCING GUSTY WINDS AND
SMALL HAIL AS THE SEABREEZE BOUNDARY MOVED INLAND. THERE IS A CHANCE
FOR SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING ALONG THE
SEABREEZE BOUNDARY DURING THE AFTERNOONS OVER PORTIONS OF THE RIO
GRANDE VALLEY THROUGH THURSDAY. THE BERMUDA HIGH PRESSURE RIDGE
EXTENDING ACROSS THE GULF OF MEXICO WILL CONTINUE PRODUCING LIGHT TO
MODERATE SOUTHEASTERLY WINDS AND CLEAR TO PARTLY CLOUDY SKIES OVER
DEEP SOUTH TEXAS THROUGHOUT THE FORECAST PERIOD. THE WINDS WILL
BECOME MODERATE AND GUSTY DURING THE AFTERNOONS AND EARLY EVENINGS
FOR THE NEXT FEW DAYS. THE AFTERNOON WINDS WILL BECOME MORE EASTERLY
DURING THE AFTERNOONS AS THE SEABREEZE BOUNDARY PROPAGATES WESTWARD
TOWARD THE INLAND COUNTIES. TEMPERATURES WILL CONTINUE ABOVE NORMAL
FOR THIS TIME OF THE YEAR THROUGH EARLY NEXT WEEK. WILL UPDATE THE
FORECAST TO CHANGE WINDS OTHERWISE THE CURRENT FORECAST PACKAGE
LOOKS GOOD.
&&
.MARINE...TRANQUIL CONDITIONS THIS EVENING IN THE GULF...AND
IMPROVING CONDITIONS ON THE LAGUNA AS WINDS SETTLE IN BETWEEN 10 AND
15 KNOTS FOR THE OVERNIGHT. THE USUAL MID EVENING THROUGH MIDNIGHT
BUMP IS UNDERWAY IN THE GULF...BUT WITH GRADIENT STILL WELL BEHAVED
EXPECT NO MORE THAN 2 TO 3 FOOT SEAS AS FORECAST. FOR THE REST OF
THE WEEK HOWEVER...A SUBTLE CHANGE IN THE PATTERN ALOFT WITH
INCREASING RIDGING ACROSS THE SOUTHEAST U.S. INTO FLORIDA AND WEAK
DISTURBANCES BETWEEN THIS RIDGE AND THE QUASI-STATIONARY RIDGE TO
OUR WEST WILL BOTH BUILD SURFACE HIGH PRESSURE A LITTLE MORE ACROSS
THE SOUTHEAST U.S. AND MAINTAIN WEAK TROUGHING IN WEST TEXAS.
THE RESULT WILL BE AN UPTICK IN THE SOUTHEASTERLY GRADIENT AS WELL
AS SOME GRADUAL INCREASE IN SWELL FROM LONG-FETCH EASTERLY FLOW
ALONG AND SOUTH OF 26 DEGREES NORTH. FOR NOW...EXPECT MARINE LAYER
TO GENERALLY HOLD WINDS TO 15 KNOTS ON MOST NIGHTS AND 10 TO 15
KNOTS MOST DAYS IN THE GULF...BUT VALUES INCREASING TO CAUTION
LEVELS IN THE LAGUNA AND PERHAPS ALONG THE IMMEDIATE COAST EACH
AFTERNOON AND EARLY EVENING TUESDAY AND WEDNESDAY AND PERHAPS RIGHT
THROUGH THE WEEK. THE INCREASING SWELL SHOULD RETURN 3 TO 4 FEET
COMBINED SEAS...PERHAPS HIGHER...BY MID WEEK.
WHILE NOTHING UNUSUAL FOR THE SOUTH TEXAS COAST...THE RETURN OF SOME
WIND AND CURRENT IS NOTABLE AFTER A FEW VERY QUIET DAYS. AS FOR
PRECIPITATION...EXPECT MAINLY ISOLATED TO PERHAPS SCATTERED
STREAMERS OF SHOWERS/THUNDERSTORMS OVERNIGHT INTO THE EARLY
MORNING EACH DAY AS DEEP LAYER MOISTURE INCREASES JUST A BIT.
&&
.AVIATION...KHRL WAS THE SPOT THAT GOT THE ISOLATED ACTIVITY
TODAY...BUT ALL THATS LEFT AT 02Z IS RESIDUAL DEBRIS CIRRUS AND
THAT SHOULD MELT AWAY SOON...LEAVING A VFR CLEAR NIGHT WITH LIGHT
WINDS BELOW 10 KNOTS. AS FOR TUESDAY...SOME INCREASE IN LOW LEVEL
MOISTURE MAY PROVIDE A FEW PERIOD OF BROKEN MVFR/LOW VFR DURING THE
MID TO LATE MORNING...FOLLOWED BY A BIT MORE ELEVATED WINDS THAN
TODAY WITH SOUTHEASTERLY GUSTS APPROACHING 25 KNOTS AT TIMES AFTER
17/18Z.
AS FOR PRECIPITATION...A TOUGH CALL AT THIS POINT AS INCREASING
SOUTHEAST FLOW NEAR THE COAST (REDUCING SEA BREEZE CONVERGENCE) WILL
LIKELY COUNTERACT SOME INCREASE IN DEEP LAYER MOISTURE. NOT ENOUGH
CONFIDENCE TO INTRODUCE PROB30 GENERALLY FROM LATE MORNING (KBRO) TO
MID AFTERNOON (KMFE) BUT WILL LET LATER SHIFTS EVALUATE.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS....63
MARINE/AVIATION...52
MESOSCALE.......VEGA
Hazardous weather outlook, Jun 23, 4:10 AM CST, 19 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
510 AM CDT MON JUN 23 2008
GMZ130-132-135-150-155-170-175-TXZ248>257-241015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
510 AM CDT MON JUN 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
CASTILLO
Drought, Hidalgo
- When
- June 24, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hidalgo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions spread into all of Hidalgo County the end of June as above normal temperatures and dry conditions intensified the drought over the Rio Grande Valley. However, torrential rains from scattered showers in northern Hidalgo County on June 30th were a portent of wetter weather to come in July.
Drought, Kenedy
- When
- June 24, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Kenedy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.928, -97.636 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions prevailed over Kenedy County the end of June as above normal temperatures and dry conditions intensified the drought over Deep South Texas.
Drought, Willacy
- When
- June 24, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Willacy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.477, -97.592 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions spread across Willacy County by the end of June, as above normal temperatures and continuing dry weather intensified the drought over the Rio Grande Valley.
Drought, Cameron
- When
- June 24, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.152, -97.453 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions spread into Cameron County by the end of June, as above normal temperatures and dry weather further intensified the drought over the Rio Grande Valley.
Drought, Coastal Willacy
- When
- June 24, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Coastal Willacy forecast zone
- Reported by
- Other Federal Agency
Extreme (D3) drought conditions spread across all of Willacy County by the end of June, as above normal temperatures and continuing dry weather intensified the drought over the Rio Grande Valley.
Drought, Coastal Cameron
- When
- June 24, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Coastal Cameron forecast zone
- Reported by
- Other Federal Agency
Extreme (D3) drought conditions spread across all of Cameron County by the end of June, as above normal temperatures and continuing dry weather intensified the drought over the Rio Grande Valley.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Rhode Island, June 24, 20081 death · $30,000 · 1.75 in hail · 14 events
- Flash Flood and Flooding in Massachusetts, June 24, 20081 injured · $90,000 · 1 in hail · 40 events
- Damaging Winds in North Dakota, June 24, 2008$260,000 · 65 kt wind · 4 events
- Flash Flooding and Flooding in Missouri, June 24 to 27, 2008$25,000 · 1.25 in hail · 45 events
- Hail and Damaging Winds in Mississippi, June 24, 2008$49,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Dakota, June 24, 2008$22,000 · 1.75 in hail · 26 events
- Lightning Strike in Maine, June 24, 2008$60,000 · 1 event
- Hail and Damaging Wind in Louisiana, June 24, 2008$50,000 · 50 kt wind · 3 events
- Flash Flood in Missouri, June 24, 2008$50,000 · 1 event
- Damaging Winds in Louisiana, June 24, 2008$40,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Missouri, June 24 to 25, 20082 injured · 1 in hail · 8 events
- Hail and Damaging Wind in Texas, June 24, 2008$25,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112271, 112272, 112273, 112274, 114599, 114600.